Medical questions & health advice by board certified doctors
"Is there a way to get my nausea under control?"
30 year old female and I'm experiencing some nausea that I think is from using the birth control pill. I don't want to stop taking the pill but I do want to get rid of my nausea. Are there any easy ways to control nausea?
I am really sorry to hear about these symptoms! Nausea is very common in women when they are just starting a new birth control pill. Typically, these symptoms will go away after a week or so, and they tend not to come back once you have gotten used to the pill. However, I do recommend that you go back to see your primary care doctor or your OB GYN doctor, whichever prescribed this pill for you.
See a doctor who can help
Find a Obgyns near you
Sometimes it is necessary to switch to a different type of birth control pill. There are many different formulations of birth control pills, and some of these are less likely to cause nausea than others. It would be relatively simple to switch to a different brand. It is probably not a good ideas to 'treat' the nausea, because if it is a side effect of the medication you are taking, then the best strategy is to change the medication rather than covering up the side effects. Also, if you find that you have a lot of nausea with multiple forms of birth control pills, then you may want to talk to your doctor about alternative forms of birth control, of which there are many!
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.